Alert archive / Iowa / Wind Advisories in 2014

Wind Advisory 11, NWS Des Moines, IA

April 13, 201434 counties in Iowa

NWS Des Moines, IA issued this wind advisory at Apr 13, 2014, 3:44 PM CDT for 34 counties in Iowa. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 13, 2014, 3:44 PM CDT (20:44 UTC)
Expired
Apr 14, 2014, 12:00 AM CDT
In force
8 hr
Issued by
NWS Des Moines, IA
All 34 counties

Adair County, IA, Adams County, IA, Audubon County, IA, Boone County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Cerro Gordo County, IA, Clarke County, IA, Crawford County, IA, Dallas County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Kossuth County, IA, Madison County, IA, Palo Alto County, IA, Pocahontas County, IA, Polk County, IA, Ringgold County, IA, Sac County, IA, Story County, IA, Taylor County, IA, Union County, IA, Warren County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 58 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 8.7 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2014-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2014-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 229 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
872 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
229 m²/s²
0-3 km storm-relative helicity
357 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

546 
WWUS73 KDMX 132044
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
344 PM CDT SUN APR 13 2014

...STRONG NORTH TO NORTHWEST WINDS THROUGH THIS EVENING...

.EXPECT NORTHERLY WINDS TO CONTINUE TO EXPAND EAST OVERNIGHT AND
MAINTAIN THROUGH THE EVENING. AN AREA OF SNOW IS EXPECTED TO
DEVELOP OVER NORTH CENTRAL IOWA DURING THIS TIME. IF SNOWFALL
AMOUNTS EXCEED EXPECTATIONS...PORTIONS OF THE ADVISORY MAY BE
CHANGED TO WINTER WEATHER HEADLINES DUE TO BLOWING SNOW.

IAZ004>007-015>017-023>026-033>037-044>048-057>060-070>073-
081>083-092-093-140445-
/O.NEW.KDMX.WI.Y.0011.140413T2044Z-140414T0500Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON-
HARDIN-CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-
POLK-CASS-ADAIR-MADISON-WARREN-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT...
KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS...
ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION...
BELMOND...HAMPTON...SAC CITY...LAKE VIEW...ODEBOLT...WALL LAKE...
SCHALLER...EARLY...ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...
FORT DODGE...WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...
DENISON...CARROLL...JEFFERSON...BOONE...AMES...AUDUBON...EXIRA...
GUTHRIE CENTER...PANORA...BAYARD...CASEY...PERRY...WAUKEE...
ADEL...DES MOINES...ATLANTIC...GREENFIELD...STUART...ADAIR...
FONTANELLE...WINTERSET...EARLHAM...INDIANOLA...NORWALK...
CARLISLE...CORNING...CRESTON...OSCEOLA...BEDFORD...LENOX...
NEW MARKET...MOUNT AYR
344 PM CDT SUN APR 13 2014

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. 

* SHORT TERM TRENDS...NORTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS
  TO 50 MPH WILL CONTINUE TO EXPAND EAST TOWARD INTERSTATE 35
  THROUGH 6 PM.

* WINDS...NORTH 25 TO 35 MPH GUSTING TO 50 MPH.

* IMPACTS...THE STRONG WINDS IN ADDITION TO RAIN WILL CAUSE
  HAZARDOUS DRIVING THROUGH THE PERIOD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE
EXPECTED ALONG WITH THE POTENTIAL FOR GUSTS IN EXCESS OF 45 MPH.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
2 follow-up statements
335 
WWUS73 KDMX 140209
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
909 PM CDT SUN APR 13 2014

...STRONG NORTH TO NORTHWEST WINDS CONTINUE...

.EXPECT NORTHERLY WINDS TO PERSIST THROUGH LATE EVENING. SNOW IS
ALSO EXPECTED OVER NORTH CENTRAL IOWA DURING THIS TIME. THE
COMBINATION OF GUSTY WIND AND FALLING SNOW MAY REDUCE VISIBILITIES
IN RURAL AREAS.

IAZ004>007-015>017-023>026-033>037-044>048-057>060-070>073-
081>083-092-093-140500-
/O.CON.KDMX.WI.Y.0011.000000T0000Z-140414T0500Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON-
HARDIN-CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-
POLK-CASS-ADAIR-MADISON-WARREN-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT...
KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS...
ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION...
BELMOND...HAMPTON...SAC CITY...LAKE VIEW...ODEBOLT...WALL LAKE...
SCHALLER...EARLY...ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...
FORT DODGE...WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...
DENISON...CARROLL...JEFFERSON...BOONE...AMES...AUDUBON...EXIRA...
GUTHRIE CENTER...PANORA...BAYARD...CASEY...PERRY...WAUKEE...
ADEL...DES MOINES...ATLANTIC...GREENFIELD...STUART...ADAIR...
FONTANELLE...WINTERSET...EARLHAM...INDIANOLA...NORWALK...
CARLISLE...CORNING...CRESTON...OSCEOLA...BEDFORD...LENOX...
NEW MARKET...MOUNT AYR
909 PM CDT SUN APR 13 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

* SHORT TERM TRENDS...NORTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS
  APPROACHING 50 MPH WILL CONTINUE.

* IMPACTS...THE STRONG WINDS IN ADDITION TO RAIN OR SNOW WILL
  CAUSE HAZARDOUS DRIVING THROUGH THE PERIOD...ESPECIALLY ALONG
  WEST TO EAST ROADS.  AT LEAST PARTIALLY SNOW COVERED ROADS AND
  REDUCED VISIBILITY IN BLOWING SNOW WILL ALSO IMPACT CONDITIONS
  MAINLY ALONG AND NORTH OF A CARROLL TO MASON CITY LINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED
ALONG WITH THE POTENTIAL FOR GUSTS IN EXCESS OF 45 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SMALL
022 
WWUS73 KDMX 140504
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
1204 AM CDT MON APR 14 2014

IAZ004>007-015>017-023>026-033>037-044>048-057>060-070>073-
081>083-092-093-140615-
/O.EXP.KDMX.WI.Y.0011.000000T0000Z-140414T0500Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON-
HARDIN-CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-
POLK-CASS-ADAIR-MADISON-WARREN-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT...
KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS...
ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION...
BELMOND...HAMPTON...SAC CITY...LAKE VIEW...ODEBOLT...WALL LAKE...
SCHALLER...EARLY...ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...
FORT DODGE...WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...
DENISON...CARROLL...JEFFERSON...BOONE...AMES...AUDUBON...EXIRA...
GUTHRIE CENTER...PANORA...BAYARD...CASEY...PERRY...WAUKEE...
ADEL...DES MOINES...ATLANTIC...GREENFIELD...STUART...ADAIR...
FONTANELLE...WINTERSET...EARLHAM...INDIANOLA...NORWALK...
CARLISLE...CORNING...CRESTON...OSCEOLA...BEDFORD...LENOX...
NEW MARKET...MOUNT AYR
1204 AM CDT MON APR 14 2014

...WIND ADVISORY HAS EXPIRED...

GUSTY NORTH WINDS WILL REMAIN IN PLACE OVERNIGHT...BUT GRADUALLY
DIMINISH BELOW ADVISORY CRITERIA. WINDS MAY STILL GUST TO AS HIGH
AS 40 MPH HOWEVER...WITH VISIBILITIES IN BLOWING SNOW DROPPING TO
A MILE OR SO.

$$

SMALL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at Apr 13, 1:01 PM CDT, 2 hours 43 minutes earlier.

Area forecast discussion, Apr 13, 1:01 PM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
101 PM CDT SUN APR 13 2014

.SHORT TERM /TODAY/...
ISSUED AT 328 AM CDT SUN APR 13 2014

PLENTY OF ACTION TODAY AS SYSTEM PASSES THROUGH THE REGION.  ONGOING
CONVECTION IN AREA OF MOISTURE TRANSPORT AHEAD OF NEXT SURFACE WAVE
ACROSS SOUTHWEST KANSAS.  ANTICIPATE CONVECTION TO PERSIST INTO THE
MORNING AND BECOME MORE WIDESPREAD WITH TIME.  WILL CONTINUE TO SEE
A HAIL THREAT FOR A FEW HOURS AFTER SUNRISE...MAINLY IN SOUTHERN
IOWA AS ELEVATED INSTABILITY REMAINS IN PLACE.  HOWEVER...THE
INSTABILITY WILL GRADUALLY GET PUSHED SOUTH AS COOLER AIR DEEPENS
ACROSS THE STATE WITH THE SURFACE FRONT SETTLING TO THE SOUTH.
MEANWHILE...GOOD ISENTROPIC LIFT AND STRONG KINEMATICS WILL PRODUCE
WIDESPREAD PRECIPITATION BY LATE MORNING INTO THE AFTERNOON ACROSS
MUCH OF THE CENTRAL IOWA.  AS THE INSTABILITY GETS SQUASHED
SOUTHWARD...SO WILL THE THUNDER THREAT AND ONLY FAR SOUTHEAST WILL
SEE ANY THUNDER CHANCES BY LATER AFTERNOON.  FARTHER NORTHWEST...
COLDER AIR WILL DEEPEN WITH STRONG NORTH WINDS ACROSS MUCH OF THE
FORECAST AREA BY AFTERNOON. THE STRONG LIFT AND SUBSEQUENT COOLING
OF THE SOUNDING BEGIN TO GET CLOSE ENOUGH WHERE SNOW MAY BECOME AN
ISSUE TOWARD THE END OF THE DAYTIME PERIOD IN THE NORTHWEST.  MAY
BEGIN TO SEE SOME TRANSITION BY LATE IN THE DAY AND MUCH WILL DEPEND
ON SURFACE TEMPERATURES.  CONDITIONS BY AFTERNOON WILL BE GENERALLY
DANK IN MOST LOCATIONS WITH PRECIPITATION AND STRONG NORTH WIND WITH
TEMPERATURES DROPPING INTO THE 30S AND 40S.  SOME CONCERN WITH
ADDITIONAL HEAVY PRECIPITATION TODAY ON TOP OF LOCALIZED HEAVY RAIN
FROM SATURDAY NIGHT.  LOOKS LIKE CORRIDOR OF HEAVIEST RAIN TODAY
SHOULD BE TO THE SOUTHEAST OF YESTERDAYS EVENT AND HAVE FOREGONE
WATER HEADLINES AT THIS POINT.

.LONG TERM /TONIGHT THROUGH SATURDAY/...
ISSUED AT 328 AM CDT SUN APR 13 2014

THE FORECAST ISSUE FOR TONIGHT RESTS MORE WITH PTYPE AND WHETHER
WE WILL SEE MUCH IN THE WAY OF ACCUMULATION OF SNOW. COLD FRONT
SHOULD BE SOUTHEAST OF THE STATE TONIGHT AND DEEP COLD AIR
ADVECTION WILL BE ONGOING. SOME FORCING IS NOTED PUSHING ACROSS
THE STATE PRIMARILY FROM A SHORT WAVE MOVING ACROSS IOWA THIS
EVENING. HOWEVER...MOISTURE IS LESS THAN IMPRESSIVE ALTHOUGH IT IS
PRESENT...ESPECIALLY ACROSS THE NORTH AND NORTHEAST. ANOTHER
CAVEAT IS THAT TEMPS REALLY DON'T TANK BEFORE THE FORCING AND
MOISTURE PUSH OFF TO THE EAST. SO I DID INCREASE THE SNOWFALL
TOTALS A BIT USING OUR WINTER TOOLS BUT WE ARE STILL AT A HALF
INCH OR LESS AND THAT WILL LIKELY FALL MORE OVER GRASSY AREAS.

EVERYTHING PULLS EAST ON MONDAY AS THE UPPER TROUGH SHIFT TO THE
EAST IN RESPONSE TO AN UPPER RIDGE ACROSS THE ROCKIES. THE RIDGE
WILL KEEP A NORTHWEST FLOW OVER IOWA SO WHILE WE WILL GRADUALLY
WARM FROM VERY CHILLY EARLY WEEK HIGHS IT WILL STILL BE COOL.
ANOTHER WEAKER WAVE PASSES ACROSS THE NORTHERN PLAINS BRUSHING
IOWA AROUND THURSDAY. THE SYSTEM WILL BRING A MIX OF LIGHT PRECIP
TO MAINLY THE NORTH AND WEST WEDNESDAY NIGHT AND RAIN ON THURSDAY.
THE MODELS STILL HAVE VERY DIFFERENT SOLUTIONS FOR NEXT WEEKEND
WITH A CLOSED LOW AFFECTING THE AREA ACCORDING TO THE GFS WHILE
THE EURO KEEPS AN OPEN WAVE AND IS A BIT MORE PROGRESSIVE AND HAS
LESS QPF. FOR NOW I HAVE KEPT THE LOW END CHANCE OR SLIGHT CHANCE
POPS GOING. TEMPS WILL CLIMB BACK INTO THE MID 50S TO AROUND 60.

&&

.AVIATION...13/18Z
ISSUED AT 101 PM CDT SUN APR 13 2014

WIDESPREAD IFR CONDITIONS DUE TO CIGS AND VSBYS DUE TO
PRECIPITATION AND FOG WILL PREVAIL THROUGH THIS EVENING BEFORE
CONDITIONS IMPROVE AFTER 06Z. SHOWERS AND THUNDERSTORMS WILL BE
PREVALENT THROUGH THE AFTERNOON. EXPECT RAIN TO CHANGE TO SNOW
FROM NORTHWEST TO SOUTHEAST LATE AFTERNOON AND INTO THE EVENING.
NORTHEAST WINDS WILL INCREASE TODAY AS WELL WITH GUSTS OVER 40 KTS
LIKELY THROUGH 06Z.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...COGIL
LONG TERM...FAB
AVIATION...DONAVON
Hazardous weather outlook, Apr 13, 4:08 AM CDT, 11 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
408 AM CDT SUN APR 13 2014

IAZ057>062-070>075-081>086-092>097-141200-
AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-
WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-
TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
408 AM CDT SUN APR 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

PERIODS OF THUNDERSTORMS...SOME WITH HEAVY RAINFALL...ARE
EXPECTED THROUGH MUCH OF THE DAY. THIS MORNING THERE IS STILL A
POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS. QUARTER SIZED HAIL
AND DAMAGING WIND GUSTS WOULD BE THE MAIN THREAT.

TONIGHT RAIN WILL MIX WITH THEN CHANGE OVER TO SNOW BEFORE
ENDING. SNOWFALL AMOUNTS WILL BE LIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

IAZ004>007-015>017-023>028-033>039-044>050-141200-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-
408 AM CDT SUN APR 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT
OCCASIONALLY MODERATE RAINFALL IS EXPECTED TODAY. AN ISOLATED
NON-SEVERE THUNDERSTORM CANNOT BE RULED OUT. TONIGHT THE RAIN WILL
MIX WITH THEN CHANGE OVER TO SNOW BEFORE DIMINISHING. SNOWFALL
AMOUNTS ARE EXPECTED TO BE UNDER ONE INCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FAB

In the hours before

Local storm report, Apr 13, 11:02 AM CDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1102 AM CDT SUN APR 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0733 PM     HAIL             STORY CITY              42.19N 93.59W
04/12/2014  E2.00 INCH       STORY              IA   PUBLIC

            DELAYED REPORT RELAYED BY KCCI. TIME ESTIMATED FROM
            RADAR.

0733 PM     HAIL             STORY CITY              42.19N 93.59W
04/12/2014  E2.50 INCH       STORY              IA   PUBLIC

            DELAYED REPORT VIA FACEBOOK. TIME ESTIMATED FROM RADAR.

0743 PM     HAIL             STANHOPE                42.29N 93.79W
04/12/2014  E1.75 INCH       HAMILTON           IA   PUBLIC

            DELAYED REPORT RELAYED BY KCCI. TIME ESTIMATED FROM
            RADAR.

0814 PM     HAIL             1 SE RADCLIFFE          42.31N 93.42W
04/12/2014  E1.75 INCH       HARDIN             IA   PUBLIC

            DELAYED REPORT VIA FACEBOOK. TIME ESTIMATED FROM RADAR.

0820 PM     HAIL             5 SW HUBBARD            42.25N 93.37W
04/12/2014  E1.00 INCH       HARDIN             IA   PUBLIC

            DELAYED REPORT FROM GARDEN CITY...RELAYED BY KCCI. TIME
            ESTIMATED FROM RADAR.

0850 PM     HAIL             6 ENE DIKE              42.50N 92.52W
04/12/2014  E1.50 INCH       BLACK HAWK         IA   PUBLIC

            DELAYED REPORT VIA FACEBOOK. TIME ESTIMATED FROM RADAR.

0924 PM     HAIL             FARNHAMVILLE            42.28N 94.42W
04/12/2014  E1.50 INCH       CALHOUN            IA   PUBLIC

            DELAYED REPORT RELAYED BY KCCI. TIME ESTIMATED FROM
            RADAR.

0947 PM     HAIL             5 SW ORIENT             41.15N 94.49W
04/12/2014  E1.75 INCH       ADAMS              IA   PUBLIC

            DELAYED REPORT FROM NEVINVILLE VIA FACEBOOK. TIME
            ESTIMATED FROM RADAR.

&&

LEE
Local storm report, Apr 13, 2:33 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
233 PM CDT SUN APR 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     HEAVY RAIN       WOODBURN                41.01N 93.60W
04/13/2014  M3.50 INCH       CLARKE             IA   EMERGENCY MNGR

            CLARKE COUNTY EMERGENCY MANAGER REPORTS 3.5 INCHES OF
            RAIN HAS FALLEN SINCE 8 AM TODAY. 0.4 INCHES FELL LAST
            NIGHT SO STORM TOTAL IS UP TO 3.9 INCHES AND STILL
            RAINING.

&&

LEE

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 7:18 PM CDTSevere Thunderstorm WarningDMXBremer42 min
Apr 12, 7:19 PM CDTSevere Thunderstorm WarningDMXBoone, Hamilton, Hardin, Story26 min
Apr 12, 7:29 PM CDTSevere Thunderstorm WarningDMXBoone, Hamilton, Webster46 min
Apr 12, 7:34 PM CDTSevere Thunderstorm WarningDMXCass41 min
Apr 12, 7:39 PM CDTSevere Thunderstorm WarningDMXGuthrie51 min
Apr 12, 7:39 PM CDTSevere Thunderstorm WarningDMXCalhoun, Pocahontas, Sac36 min
Apr 12, 7:45 PM CDTSevere Thunderstorm WarningDMXBoone, Hamilton, Hardin, Story45 min
Apr 12, 7:54 PM CDTSevere Thunderstorm WarningDMXAdair, Adams, Cass51 min
Apr 12, 7:57 PM CDTSevere Thunderstorm WarningDMXFranklin, Hamilton, Hardin, Wright33 min
Apr 12, 8:03 PM CDTSevere Thunderstorm WarningDMXBoone27 min
Apr 12, 8:15 PM CDTSevere Thunderstorm WarningDMXCalhoun, Sac30 min
Apr 12, 8:17 PM CDTSevere Thunderstorm WarningDMXCrawford, Sac28 min
Apr 12, 8:20 PM CDTSevere Thunderstorm WarningDMXCrawford40 min
Apr 12, 8:24 PM CDTSevere Thunderstorm WarningDMXBoone, Hamilton, Hardin, Marshall, Story36 min
Apr 12, 8:30 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Franklin30 min
Apr 12, 8:31 PM CDTSevere Thunderstorm WarningDMXBoone, Hamilton, Story44 min
Apr 12, 8:34 PM CDTSevere Thunderstorm WarningDMXAdair, Adams, Cass41 min
Apr 12, 8:36 PM CDTSevere Thunderstorm WarningDMXAdair, Dallas, Guthrie, Madison39 min
Apr 12, 8:41 PM CDTSevere Thunderstorm WarningDMXCalhoun, Webster49 min
Apr 12, 8:43 PM CDTSevere Thunderstorm WarningDMXCalhoun, Sac32 min
Apr 12, 8:49 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer41 min
Apr 12, 8:58 PM CDTSevere Thunderstorm WarningDMXGrundy, Hardin, Marshall, Tama32 min
Apr 12, 9:07 PM CDTSevere Thunderstorm WarningDMXDallas, Polk38 min
Apr 12, 9:11 PM CDTSevere Thunderstorm WarningDMXGrundy, Hardin34 min
Apr 12, 9:12 PM CDTSevere Thunderstorm WarningDMXAdair, Adams33 min
Apr 12, 9:34 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Grundy, Marshall, Tama41 min
Apr 12, 9:43 PM CDTSpecial Weather StatementDMXHamilton32 min
Apr 12, 9:44 PM CDTSevere Thunderstorm WarningDMXAdair, Adams, Madison, Union46 min
Apr 12, 9:46 PM CDTSpecial Weather StatementDMXPolk29 min
Apr 12, 9:49 PM CDTSpecial Weather StatementDMXMadison26 min
Apr 12, 9:54 PM CDTSpecial Weather StatementDMXCarroll36 min
Apr 12, 10:06 PM CDTSevere Thunderstorm WarningDMXHamilton, Hardin24 min
Apr 12, 10:07 PM CDTSevere Thunderstorm WarningDMXClarke, Madison, Union, Warren38 min
Apr 12, 10:09 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer, Tama36 min
Apr 12, 10:15 PM CDTSevere Thunderstorm WarningDMXDecatur, Ringgold45 min
Apr 12, 10:20 PM CDTSevere Thunderstorm WarningDMXJasper, Marshall, Poweshiek, Tama25 min
Apr 12, 10:26 PM CDTSevere Thunderstorm WarningDMXClarke, Madison, Union, Warren34 min
Apr 12, 10:31 PM CDTSpecial Weather StatementDMXPolk29 min
Apr 12, 10:33 PM CDTSpecial Weather StatementDMXHumboldt27 min
Apr 12, 10:44 PM CDTSevere Thunderstorm WarningDMXClarke, Lucas, Marion, Monroe, Warren46 min
Apr 12, 10:44 PM CDTSevere Thunderstorm WarningDMXJasper, Marshall, Poweshiek, Tama31 min
Apr 12, 10:54 PM CDTSevere Thunderstorm WarningDMXWayne36 min
Apr 12, 11:11 PM CDTSevere Thunderstorm WarningDMXPoweshiek, Tama34 min
Apr 12, 11:20 PM CDTSevere Thunderstorm WarningDMXAppanoose, Davis, Jasper, Mahaska, Marion, Monroe and 2 more55 min
Apr 13, 12:32 AM CDTSpecial Weather StatementDMXCarroll28 min
Apr 13, 1:15 AM CDTSpecial Weather StatementDMXWebster30 min
Apr 13, 2:52 AM CDTSevere Thunderstorm WarningDMXAdair, Cass, Guthrie38 min
Apr 13, 3:37 PM CDTFlood WatchDMXAppanoose, Black Hawk, Davis, Decatur, Grundy, Jasper and 9 more6 hr

Nearby

Wind Advisories in Iowa, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.